MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Catalog Number PPH01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only year (2019) is known.Batch # r5a61y device evaluation summary: the analysis results found that the pph01 device arrived with the knife damaged, the breakaway washer was present and with an off-center cut.The device was reloaded with staples and the device was tested for functionality and it fired.The staple line was complete; however, the washer cut was not a perfect circle due to the damaged knife.It appears possible that the anvil was pushed far enough off center to result in an off center cut of the breakaway washer and damage the knife by pressing it hard enough against the anvil.This situation normally occurs when the tissue is not evenly distributed in the device.However, it could not be determined what may have caused the anvil to become off center.It should be noted that ensuring that the tissue thickness is within the indicated range, and that it is evenly distributed in the device.Excess tissue on one side may result in unacceptable staple formation and can result in staple line leakage.Please reference the instructions for use for additional information.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, the customer indicated that there was a device malfunction.No more information is available.There were no patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9077655
Report Number3005075853-2019-22101
Device Sequence Number2498541
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2023
Device Catalogue NumberPPH01
Device Lot NumberR94L9E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1